Alert archive / Illinois / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 39, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Mar 23, 2025, 4:18 PM CDT for Marshall County, Peoria County, Woodford County, Illinois. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 23, 2025, 4:18 PM CDT (21:18 UTC)
- Expired
- Mar 23, 2025, 4:43 PM CDT
- In force
- 25 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Marshall County, IL, Peoria County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 102 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.3 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2273 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 229 m²/s²
- 0-3 km storm-relative helicity
- 400 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
775
WUUS53 KILX 232118
SVRILX
ILC123-143-203-232200-
/O.NEW.KILX.SV.W.0039.250323T2118Z-250323T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
418 PM CDT Sun Mar 23 2025
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Marshall County in central Illinois...
North central Woodford County in central Illinois...
Northeastern Peoria County in central Illinois...
* Until 500 PM CDT.
* At 418 PM CDT, a severe thunderstorm was located over Sparland, or
over Lacon, moving east at 50 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* This severe thunderstorm will be near...
Varna around 430 PM CDT.
Toluca around 435 PM CDT.
Other locations in the path of this severe thunderstorm include
Wenona.
This includes Interstate 39 between mile markers 27 and 40.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail, damaging wind, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.
&&
LAT...LON 4112 8933 4110 8935 4110 8905 4087 8905
4093 8957 4115 8947 4115 8933
TIME...MOT...LOC 2118Z 272DEG 42KT 4101 8944
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
252 follow-up statements
883 WWUS53 KILX 232131 SVSILX Severe Weather Statement National Weather Service Lincoln IL 431 PM CDT Sun Mar 23 2025 ILC143-232141- /O.CAN.KILX.SV.W.0039.000000T0000Z-250323T2200Z/ Peoria- 431 PM CDT Sun Mar 23 2025 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PEORIA COUNTY IS CANCELLED... The severe thunderstorm which prompted the warning has moved out of the warned area. Therefore, the warning has been cancelled. && LAT...LON 4110 8935 4110 8905 4087 8905 4092 8940 TIME...MOT...LOC 2131Z 272DEG 38KT 4100 8929 $$ ILC123-203-232200- /O.CON.KILX.SV.W.0039.000000T0000Z-250323T2200Z/ Marshall-Woodford- 431 PM CDT Sun Mar 23 2025 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR EASTERN MARSHALL AND NORTH CENTRAL WOODFORD COUNTIES... At 431 PM CDT, a severe thunderstorm was located near Varna, or near Lacon, moving east at 45 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. This severe storm will be near... Toluca and Varna around 435 PM CDT. Wenona around 445 PM CDT. Other locations impacted by this severe thunderstorm include Lake Wildwood and La Rose. This includes Interstate 39 between mile markers 27 and 40. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Continuous cloud to ground lightning is occurring with this storm. Move indoors immediately. Lightning is one of nature's leading killers. Remember, if you can hear thunder, you are close enough to be struck by lightning. && LAT...LON 4110 8935 4110 8905 4087 8905 4092 8940 TIME...MOT...LOC 2131Z 272DEG 38KT 4100 8929 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...0.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ 25
842 WWUS53 KILX 232143 SVSILX Severe Weather Statement National Weather Service Lincoln IL 443 PM CDT Sun Mar 23 2025 ILC123-203-232153- /O.CAN.KILX.SV.W.0039.000000T0000Z-250323T2200Z/ Marshall-Woodford- 443 PM CDT Sun Mar 23 2025 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MARSHALL AND NORTH CENTRAL WOODFORD COUNTIES IS CANCELLED... The storm which prompted the warning has weakened below severe limits, and no longer poses an immediate threat to life or property. Therefore, the warning has been cancelled. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service Lincoln. && LAT...LON 4110 8935 4110 8905 4087 8905 4092 8940 TIME...MOT...LOC 2140Z 272DEG 42KT 4099 8910 $$ 25
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 2:21 PM CDT, 1 hour 57 minutes earlier. Its key messages:
- Wind gusts will increase into the 40-50mph range this evening after the passage of a cold front.
- Quiet weather with seasonable temperatures will prevail for the next several days before a major pattern change brings unsettled weather and much warmer temperatures by the end of the week.
Area forecast discussion, Mar 23, 2:21 PM CDT, 1 hour 57 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 221 PM CDT Sun Mar 23 2025 .KEY MESSAGES... - Wind gusts will increase into the 40-50mph range this evening after the passage of a cold front. - Quiet weather with seasonable temperatures will prevail for the next several days before a major pattern change brings unsettled weather and much warmer temperatures by the end of the week. && .SHORT TERM...(Tonight through Monday) Issued at 221 PM CDT Sun Mar 23 2025 18z/1pm surface analysis shows a cold front just west of the Mississippi River. Showers have developed along and ahead of the front...and are most numerous across eastern Iowa into northwestern Illinois. These showers will skirt across the northern KILX CWA (mainly along/north of I-72) over the next few hours, followed by a return to dry conditions across the board by evening. Southwesterly winds have routinely been gusting 25-35mph this afternoon ahead of the front, but will veer to the W/NW and increase after FROPA. Upstream obs across Iowa have been showing gusts in the 40-50mph range and the HRRR/RAP supports them spreading eastward into central Illinois this evening. Think there will be a brief period of gusts in excess of 40mph everywhere north of the I-70 corridor before gradually decreasing toward midnight. Brisk winds will persist through the night...and as temperatures fall into the middle 30s, resulting wind-chills will dip into the 20s. Gusty winds will continue into Monday, but will slowly subside by late afternoon as high pressure builds eastward toward the Mississippi River. High temperatures will be near normal for this time of year in the middle 50s. Barnes .LONG TERM...(Tuesday through Next Sunday) Issued at 221 PM CDT Sun Mar 23 2025 As high pressure shifts away from the region, a weak disturbance will bring clouds and perhaps a few light showers Monday night into Tuesday. Given a lack of deep-layer moisture and only weak forcing associated with the upper short-wave trough, have maintained just 20-30 PoPs through the period. Dry conditions will return for Wednesday before things really start to change by the end of the week. As has been advertised by the past several model runs, a deep upper low is expected to push onshore across the West Coast of the US by Thursday, resulting in downstream ridging over the Plains into the Midwest. As a short-wave trough crosses the Plains and interacts with increasing WAA, showers and a few thunderstorms will be possible Thursday into Friday. Instability parameters remain rather modest, so think severe weather chances will be slim to none. Will need to keep an eye on next weekend though as a warmer/more humid airmass takes hold and temperatures climb into the 70s. The GFS has been consistently showing a cold front pushing into Illinois by Sunday afternoon, interacting with a modestly unstable/sheared environment to produce a better chance for thunderstorms. The 00z Mar 23 Colorado State Machine Learning algorithm highlights a 5-15% chance of severe weather across central Illinois both Saturday and Sunday accordingly. Barnes && .AVIATION... (For the 18z TAFs through 18z Monday Afternoon) Issued at 1209 PM CDT Sun Mar 23 2025 A cold front will sweep across central Illinois this afternoon. Moderate south to southwest winds gusting to around 25kt will be in place ahead of the front along with variable ceilings but primarily low MVFR. Scattered showers will accompany frontal passage with the best coverage along I-74 and north. Winds will turn northwesterly behind the front with gusts increasing into the 30-35kt range for a few hours. Ceilings will improve and should eventually scatter back to VFR this evening and overnight. Deubelbeiss && .ILX WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Mar 23, 2:25 PM CDT, 1 hour 53 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 225 PM CDT Sun Mar 23 2025 ILZ027>031-036>038-040>057-061>063-066>068-071>073-241930- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler- Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott- Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 225 PM CDT Sun Mar 23 2025 This Hazardous Weather Outlook is for central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...Tonight. Winds will shift to the west-northwest behind a cold front today. Occasional gusts of 40 to 50 mph are possible this evening, with the strongest gusts expected north of I-72. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a chance for thunderstorms Friday. It is too early to determine the threat for severe thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. Deubelbeiss
In the hours before
Special weather statement, Mar 23, 3:40 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Lincoln IL
340 PM CDT Sun Mar 23 2025
ILZ027-028-232115-
Knox-Stark-
340 PM CDT Sun Mar 23 2025
...A STRONG THUNDERSTORM WILL IMPACT STARK AND NORTHEASTERN KNOX
COUNTIES THROUGH 415 PM CDT...
At 340 PM CDT, Doppler radar was tracking a strong thunderstorm near
Victoria, or 8 miles southwest of Toulon, moving east at 45 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Castleton, Wyoming, Victoria, La Fayette, West Jersey, Toulon, and
Duncan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4098 9011 4112 9010 4113 8965 4098 8965
TIME...MOT...LOC 2040Z 271DEG 41KT 4103 9000
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
25Special weather statement, Mar 23, 4:11 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Lincoln IL
411 PM CDT Sun Mar 23 2025
ILZ029-030-232145-
Marshall-Peoria-
411 PM CDT Sun Mar 23 2025
...A STRONG THUNDERSTORM WILL IMPACT MARSHALL AND NORTHEASTERN PEORIA
COUNTIES THROUGH 445 PM CDT...
At 410 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sparland, or near Lacon, moving east at 50 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Lacon, La Rose, Sparland, Varna, Toluca, Lake Wildwood,
Marshall-Putnam County Fairgrounds, Hopewell, Wenona, Marshall County
Airport, Henry, and Chillicothe.
This includes Interstate 39 between mile markers 29 and 40.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4112 8934 4111 8936 4110 8905 4093 8905
4093 8937 4092 8954 4098 8963 4111 8963
TIME...MOT...LOC 2110Z 271DEG 45KT 4102 8952
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
25The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 2:23 PM CDT | Wind Advisory | ILX | Cass, Champaign, Coles, DeWitt, Douglas, Edgar and 16 more | 7 hr |
| Mar 23, 3:40 PM CDT | Special Weather Statement | ILX | Stark | 35 min |
| Mar 23, 4:11 PM CDT | Special Weather Statement | ILX | Marshall | 34 min |
| Mar 23, 4:28 PM CDT | Special Weather Statement | ILX | Tazewell | 32 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.